Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 16, 2020, 2:09 AM CDT for Bay County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2020, 2:09 AM CDT (07:09 UTC)
- Expired
- Sep 16, 2020, 2:25 AM CDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:48 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted.
406
WFUS52 KTAE 160709
TORTAE
FLC005-160745-
/O.NEW.KTAE.TO.W.0060.200916T0709Z-200916T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
209 AM CDT Wed Sep 16 2020
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Central Bay County in the Panhandle of Florida...
* Until 245 AM CDT.
* At 209 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Hiland Park, or over Panama City, moving north at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Bay County, including the following locations...
Brannonville, Dirego Park, Bay Harbor, Millville, Southport and
Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3016 8557 3012 8566 3025 8580 3033 8561
TIME...MOT...LOC 0709Z 158DEG 49KT 3019 8564
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
04-MCD1 follow-up statement
397
WWUS52 KTAE 160725
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
225 AM CDT Wed Sep 16 2020
FLC005-160735-
/O.CAN.KTAE.TO.W.0060.000000T0000Z-200916T0745Z/
Bay FL-
225 AM CDT Wed Sep 16 2020
...THE TORNADO WARNING FOR CENTRAL BAY COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CDT for the Panhandle
of Florida.
LAT...LON 3016 8557 3012 8566 3025 8580 3033 8561
TIME...MOT...LOC 0723Z 158DEG 49KT 3039 8574
$$
04-MCDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 12:22 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 16, 12:22 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 AM EDT Wed Sep 16 2020
.AVIATION...
[Through 06Z Thursday]
Hurricane Sally is slowly drifting towards the southern Alabama
coastline early this morning. The official track from NHC has
Sally moving into southern and southeast Alabama Wednesday night.
Expect a continuance of low MVFR and IFR in rain and isold storms
this period, especially from TLH-ABY and westward. Winds will also
increase and be gusty through the day; higher wind speeds will be
closer to the track (ECP and DHN) and in heavier rain bands on the
east side of the center.
&&
.PREV DISCUSSION [1019 PM EDT]...
.NEAR AND SHORT TERM [Through Thursday Night]...
Hurricane Sally continues to move slowly northward possibly
making landfall just west of Pensacola after daybreak Wednesday
and then gradually turning more to the northeast into central
Georgia by Thursday night. Impacts from Sally will extend well
north and east of the center and continue across our area. These
impacts include very heavy rainfall potentially leading to
significant flash flooding especially along and west of the
rivers, tropical storm force winds along the immediate coast,
minor storm surge flooding above normally dry ground, the
potential for a few tornadoes, and hazardous beach and marine
conditions. Please refer to the Hurricane Local Statement on our
webpage at www.weather.gov/tae for all current watches/warnings
and impacts from Hurricane Sally. The biggest change from our
previous forecast package is that we've expanded the Flash Flood
Watch to include most of our west central Georgia counties along
with Gadsden County in Florida. The watch is in effect through
Wednesday night.
.LONG TERM [Friday Through Tuesday]...
Sally or it's remnants is forecast to be moving northeastward
across the Carolina's on Friday with a continuation of high rain
chances locally due to a moist southwest flow off the gulf. Over
the weekend, a cold front will approach from the north and
possibly push through our CWA over the weekend before stalling
just to our south. However, models hint of an overrunning event
setting up with clouds and rain chances continuing into early next
week. Temperatures will be below seasonal normals through the
extended period.
.MARINE...
Hurricane Sally will continue tracking slowly northward tonight
and is forecast to make landfall west of our local waters
Wednesday morning. Dangerous boating and beach conditions will
continue, especially across our western segments until at least
Thursday.
.FIRE WEATHER...
Nighttime dispersion values will be elevated the next few nights
due to higher than normal transport winds due to Hurricane Sally.
There are no fire weather concerns.
.HYDROLOGY...
Rain bands will continue to move onshore over the next few days
as Sally slowing moves northward and then northeast around the
western and northern periphery of our forecast area. Therefore,
the threat for flooding will continue and the Flash Flood Watch
has been expanded to include most of our west central Georgia
counties along with Gadsden County Florida. WPC has a moderate
risk for flash flooding for the western Florida Panhandle and
southeast Alabama through Wednesday night.
As Coastal Flood Advisory continues for the entire coast as 1 to
3 feet of storm surge will be possible through Wednesday. River
levels are rising slowly and we are monitoring them closely. River
flooding may become an issue later this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 74 85 71 85 / 90 90 80 50 50
Panama City 82 76 85 73 86 / 100 90 70 40 40
Dothan 77 71 80 68 82 / 90 90 80 40 40
Albany 77 73 82 71 81 / 90 90 90 50 50
Valdosta 82 73 84 71 84 / 80 80 90 40 60
Cross City 85 74 86 74 87 / 80 70 80 50 60
Apalachicola 83 77 85 74 85 / 90 90 80 50 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Jackson-
Liberty-North Walton-South Walton-Washington.
Tropical Storm Warning for Central Walton-Coastal Bay-Coastal
Gulf-Holmes-Inland Bay-North Walton-South Walton-
Washington.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 8 PM EDT /7 PM CDT/ this evening
for Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
Storm Surge Warning for South Walton.
GA...Flash Flood Watch through Thursday morning for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell.
AL...Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Geneva.
GM...Flash Flood Watch through Thursday morning for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM.
Tropical Storm Warning for Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 AM EDT this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
&&
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Scholl
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Sep 16, 12:46 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 AM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HEAVY RAIN 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
09/16/2020 M9.75 INCH WALTON FL MESONET
A RAINFALL AMOUNT OF 9.75 INCHES WAS
MEASURED BY A MESONET LOCATED AT THE ED
WALLINE BEACH ACCESS.
&&
LFLocal storm report, Sep 16, 12:48 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HEAVY RAIN 1 N INLET BEACH 30.28N 86.01W
09/16/2020 M11.01 INCH WALTON FL MESONET
A RAINFALL AMOUNT OF 11.01 INCHES WAS
MEASURED BY A MESONET LOCATED AT FSWN INLET
BEACH.
&&
LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Special Marine Warning | TAE | 30 min | |
| Sep 15, 7:11 PM CDT | Special Marine Warning | TAE | 34 min | |
| Sep 15, 7:36 PM CDT | Special Marine Warning | TAE | 39 min | |
| Sep 15, 7:38 PM CDT | Special Marine Warning | TAE | 37 min | |
| Sep 15, 8:01 PM CDT | Tornado Warning | TAE | Bay | 29 min |
| Sep 15, 8:04 PM CDT | Special Marine Warning | TAE | 26 min | |
| Sep 15, 8:10 PM CDT | Special Marine Warning | TAE | 35 min | |
| Sep 15, 8:48 PM CDT | Special Marine Warning | TAE | 27 min | |
| Sep 15, 9:05 PM CDT | Tornado Warning | TAE | Gulf | 25 min |
| Sep 15, 9:07 PM CDT | Special Marine Warning | TAE | 23 min | |
| Sep 15, 9:10 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 16 min |
| Sep 15, 9:25 PM CDT | Tornado Warning | TAE | Gulf | 10 min |
| Sep 15, 9:30 PM CDT | Special Marine Warning | TAE | 30 min | |
| Sep 15, 9:33 PM CDT | Special Marine Warning | TAE | 27 min | |
| Sep 15, 9:47 PM CDT | Tornado Warning | TAE | Bay | 27 min |
| Sep 15, 9:57 PM CDT | Special Marine Warning | TAE | 33 min | |
| Sep 15, 10:08 PM CDT | Special Marine Warning | TAE | 37 min | |
| Sep 15, 10:24 PM CDT | Storm Surge Warning | TAE | Walton | 21 hr |
| Sep 15, 10:28 PM CDT | Special Marine Warning | TAE | 32 min | |
| Sep 15, 10:34 PM CDT | Tornado Warning | TAE | Bay | 26 min |
| Sep 15, 10:35 PM CDT | Flash Flood Warning | TAE | Gulf | 24 hr |
| Sep 15, 10:44 PM CDT | Tornado Warning | TAE | Bay | 10 min |
| Sep 16, 12:00 AM CDT | Special Marine Warning | TAE | 30 min | |
| Sep 16, 12:28 AM CDT | Special Marine Warning | TAE | 32 min | |
| Sep 16, 12:47 AM CDT | Special Marine Warning | TAE | 28 min | |
| Sep 16, 1:07 AM CDT | Special Marine Warning | TAE | 38 min | |
| Sep 16, 1:23 AM CDT | Tornado Warning | TAE | Bay | 16 min |
| Sep 16, 1:31 AM CDT | Special Marine Warning | TAE | 29 min | |
| Sep 16, 1:34 AM CDT | Tornado Warning | TAE | Bay | 26 min |
| Sep 16, 1:37 AM CDT | Special Marine Warning | TAE | 38 min | |
| Sep 16, 1:52 AM CDT | Tornado Warning | TAE | Bay | 23 min |
| Sep 16, 1:57 AM CDT | Special Marine Warning | TAE | 33 min | |
| Sep 16, 2:23 AM CDT | Tornado Warning | TAE | Bay | 10 min |
| Sep 16, 3:09 AM CDT | Special Marine Warning | TAE | 36 min | |
| Sep 16, 3:20 AM CDT | Special Marine Warning | TAE | 25 min | |
| Sep 16, 3:33 AM CDT | Tornado Warning | TAE | Bay, Calhoun | 27 min |
| Sep 16, 3:44 AM CDT | Tornado Warning | TAE | Franklin, Gulf, Liberty | 31 min |
| Sep 16, 3:47 AM CDT | Special Marine Warning | TAE | 43 min | |
| Sep 16, 3:59 AM CDT | Tornado Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 31 min |
| Sep 16, 4:22 AM CDT | Special Marine Warning | TAE | 53 min | |
| Sep 16, 4:35 AM CDT | Special Marine Warning | TAE | 25 min | |
| Sep 16, 5:02 AM CDT | Tornado Warning | TAE | Franklin, Gulf | 28 min |
| Sep 16, 5:28 AM CDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 13 min |
| Sep 16, 5:31 AM CDT | Tornado Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 29 min |
| Sep 16, 5:33 AM CDT | Special Marine Warning | TAE | 42 min | |
| Sep 16, 5:57 AM CDT | Tornado Warning | TAE | Calhoun, Liberty | 33 min |
| Sep 16, 6:29 AM CDT | Flash Flood Warning | TAE | Calhoun, Jackson | 16 hr |
| Sep 16, 7:14 AM CDT | Tornado Warning | TAE | Calhoun, Liberty | 46 min |
| Sep 16, 7:58 AM CDT | Tornado Warning | TAE | Calhoun, Jackson | 21 min |
| Sep 16, 8:28 AM CDT | Flash Flood Warning | TAE | Liberty | 14 hr |
| Sep 16, 9:16 AM CDT | Flash Flood Warning | TAE | Gadsden | 13 hr |
| Sep 16, 9:56 AM CDT | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Sep 16, 10:11 AM CDT | Flash Flood Warning | TAE | Walton, Washington | 8 hr |
| Sep 16, 10:15 AM CDT | River Flood Warning | TAE | Jackson | 8 days |
| Sep 16, 10:17 AM CDT | River Flood Warning | TAE | Calhoun | 10 days |
| Sep 16, 11:25 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Wakulla | 95 min |
| Sep 16, 1:05 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 55 min |
| Sep 16, 1:48 PM CDT | Coastal Flood Warning | TAE | Jefferson, Taylor | 23 hr |
| Sep 16, 1:48 PM CDT | Coastal Flood Advisory | TAE | Jefferson, Taylor | 29 hr |
| Sep 16, 2:28 PM CDT | Flash Flood Warning | TAE | Gadsden, Leon | 6 hr |
| Sep 16, 3:15 PM CDT | Tornado Warning | TAE | Jefferson | 30 min |
| Sep 16, 3:25 PM CDT | River Flood Warning | TAE | Wakulla | 66 hr |
| Sep 16, 5:03 PM CDT | Flash Flood Warning | TAE | Jefferson | 4 hr |
| Sep 16, 5:24 PM CDT | Flash Flood Warning | TAE | Holmes, Walton | 6 hr |
| Sep 16, 5:32 PM CDT | Areal Flood Warning | TAE | Bay, Washington | 16 hr |
| Sep 16, 6:29 PM CDT | Special Marine Warning | TAE | 61 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.